Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Tom77

Sinemet Titration

Recommended Posts

I understand this would be appropriate for the "Ask the Pharmacist" forum, but the responses aren't made that promptly. No offense. :) and I'd like whatever input anyone may have.

 

My father started Sinemet 25/100 on October 31. 1/2 four times a day for two days, 1 four times a day for a week, 1 1/2 four times a day for ten days and 2 four times a day from November 19 to December 4.

 

His neurologist said to stop taking it due to severe dyskinesia last week and nausea and vomiting with dyskinesia very early Friday morning. He also said to stop Cymbalta 60mg twice a day. Needless to say he has been very tired, weak and uncomfortable for nearly a week.

 

The doctor himself called Monday morning to ask how he was and we called the office Tuesday morning to inform them of how he was since the ceasing of the two medications.

 

He should have been weaned off the Cymbalta and I would think the Sinemet 25/100. He was given both the 25/100 and one of his three a day 50/200 a half hour ago. He certainly needs the additional Sinemet that caused such improvement last month. I am thinking that he should titrate the 25/100 as the doctor should give as a response. The question is how much and how many times a day should he take the 25/100 that he surely needs.

 

Perhaps the doctor isn't sure what to do and maybe he does have knowledge that my mother doesn't feel he should take the Amantadine that helped with the dyskinesia.

Edited by Tom77
  • Like 1

Share this post


Link to post
Share on other sites

Tom,

 

What if you only give 60mg Cymbalta once a day?  Maybe that's the cause of the nausea and vomiting?     If your dad had been on the same Sinemet dosage before then was he ok with it before?  The dyskinesia is from too much but you can slowly decrease the Sinemet and see what happens.  Call back the doctor and ask if you were to slowly go less than how do you do it?  Going cold turkey is not good.

Share this post


Link to post
Share on other sites

Tom,

 

I was prescribed Cymbalta many years ago.  The medication didn't agree with me so I stopped it suddenly.  I went through the worse withdrawals I ever had for about two weeks.  Stopping Cymbalta cold turkey can be dangerous.  It should be titrated off it slowly. 

 

Dave

Share this post


Link to post
Share on other sites

Thankfully the sinemet is helping me.

 

Odd part is I have a pretty good idea of on/off feeling as I'm walking small difference, but getting used to it.

 

I'd almost recommend keeping the sinemet going (get him to express how his arms feel -- for me they turn into lead pipes when off -- and just observe his walk when he gets up and moves).  Sinemet dosage really is up to the person (If I'm watching TV,  and go "off" that is fine..... walking through Home Depot is another story).  Important part is I feel the difference.   Oddly enough my wife commented "my smile returned" as she can tell from my face with it flips from "mask" to "happy" 

 

Oddest part is once moving, and simple stuff like a walk around the block, helps with depression.   Depression is a chemical imbalance, so sometimes you need that extra push to get moving.

Share this post


Link to post
Share on other sites

Tom,

 

What if you only give 60mg Cymbalta once a day?  Maybe that's the cause of the nausea and vomiting?     If your dad had been on the same Sinemet dosage before then was he ok with it before?  The dyskinesia is from too much but you can slowly decrease the Sinemet and see what happens.  Call back the doctor and ask if you were to slowly go less than how do you do it?  Going cold turkey is not good.

 

The nausea and vomiting two weeks ago was two and half days after he took the last Cymbalta. For the neurologist to say to go off of it cold turkey along with the Sinemet 25/100 seemed odd. The understanding is he wanted to get the Cymbalta that was causing the urine retention out of his system as fast as can be. He would have had to prescribed lower doses or to take the Cymbalta every other day for so many days to wean off of it correctly.

 

The extreme fatigue has went away and along with the Sinemet 25/100 being resumed three times a day he has improved again. The dyskinesia was pretty extreme for a bit when he was on eight a day since November 19.

Share this post


Link to post
Share on other sites

Its good to hear your doctor carryed enough to call and see your father is doing. A good sign you have a good doctor.

Has he said anything about him taking agonists. No risk for dyskensia and can be taken with or without food.

I think with all the new drugs out today sinemet although it works well stil has to many big risks to use it first.

I use to be on antidepressents also along time ago. Now I use the method fro Dr. Abraham Low and in no need of psych meds.

Besides most of them are not considered safe especially for older patients.

Share this post


Link to post
Share on other sites

Here is the thing.....

 

Since shortly after my father's last appointment my mother has been wanting to change his neurologist because of his office/him not returning phone calls and at least to some degree issues with the medication changes. She was on the verge of setting with another on Monday, and has been checking this afternoon.

 

Not only did he call on a Monday morning, his wife who works with him gave his personal number to my mother a few days prior. I texted him that previous Friday night. I'm not sure whether he received it and called or just happened to call because of what was occurring at the time.

Edited by Tom77

Share this post


Link to post
Share on other sites

Has he said anything about him taking agonists.

As I mentioned he was taking Amantdine. Back in July and August. We originally thought that the change from Ropinirole caused a strength and movement problem.

 

He then had a lower dose Sinemet added to what he has been taking. He was titrated to eight a day, that is when the dyskinesia got intense while not on an agonist. My mother doesn't want him to take it unless his or a neurologist say to. The episodes don't last as long as they could and are usually not frequent... He is currently taking 50/200 and 25/100 at the same time, three times a day.

Edited by Tom77

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×